Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I be starting Atripla as a first option?
Jul 28, 2007

I am newly diagnosed, my first labs on 5/1/07 were a 61,300 viral load, CD4 count of 318, and a CD4% of 23; i just got my second labs back 7/16/07, my CD4 count was 294 and my CD4% was 19, my doctor wants me to start Atripla, but isn't that my best med option? Shouldn't I use that later on? I am all ready scared and wondering if my CD4 count could come back up since I am so newly diagnosed and to use up the best med in the begining worries me.. Is he stearing me right?

Response from Dr. Young

Thank you for your post.

I'd agree with your doctor that, if your willing and able, this is the right time to start HIV medications. You've got a CD4 count that twice (ie, confirmed) is below the threshold of 350 where we recommend considering treatment.

So long as your doctor has run HIV drug resistance testing and you don't have transmitted resistance; and has checked your kidney function (since the tenofovir in Atripla might not be the best option for those who have pre-exisiting kidney disease), Atripla is a perfectly fine first option- one entirely endorsed by current US government and International AIDS Society-USA treatment guidelines.

There are multiple alternative treatment options to the medications in Atripla- I look at treatment guidelines as offering multiple options- each with their on set of pros and cons. Make sure that you and your doctor have considered all of them before launching into treatment.

Best of health to you. BY



Previous
low cd4 low viral load
Next
hiv treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement